Florida, 2008Tornadoes and Hail in Florida, February 26, 2008
February 26, 2008 · NWS JAX · 38 events in 14 counties and zones
A cold front and squall line transited north Florida on Tuesday, February 26th, 2008.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 38
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front and squall line transited north Florida on Tuesday, February 26th, 2008.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 26, 10:18 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 26, 10:18 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1018 AM EST TUE FEB 26 2008
...SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING...
...FREEZING TEMPERATURES EXPECTED THURSDAY MORNING...
.UPDATE...SFC ANALYSIS INDICATES COLD FRONT FROM NRN GA TO SRN AL
AND MOVING OFF THE MOUTH OF THE MS RIVER. RADAR IMAGERY FAIRLY
IMPRESSIVE WITH SQUALL LINE FROM CENTRAL GA TO THE FL PANHANDLE.
STRONG KINEMATICS WITH A WSW LOW LEVEL JET OF ABOUT 55 KT ACROSS
PORTIONS OF THE FL PANHANDLE...EXPECTED TO SHIFT EWD WITH LITTLE
CHANGE IN STRENGTH. CYCLONIC CURVED 300 MB UPPER LEVEL JET WILL
REMAIN JUST TO OUR N IN THE RANGE OF 130-140 KT. VIS IMAGERY
CONTINUES TO SHOW A LARGE AREA OF LOW CIGS AND AREA OF FOG ONLY
SLOWLY ERODING DUE TO RICH MOISTURE SEEN IN THE JAX SOUNDING BELOW
800 MB. EXPECT THAT BY 17Z/18Z WHEN MIXING WILL BE STRONGER THAT
MOST OF THE LOW CLOUDS WILL BE DISSIPATED. AT PRESENT TIME...LINE
WILL BE MOVING INTO THE CWA BY AROUND 17Z-19Z. ADDITIONAL
CONVECTION LIKELY TO BE FIRING AHEAD OF THE MAIN LINE AS IS SEEN
IN RECENT RADAR NEAR AND W OF TLH. MAIN THREAT LOOKS TO BE
DAMAGING WINDS ALTHOUGH WITH STEEP LAPSE RATES ALOFT AT 7C OR
BETTER SEVERE HAIL IS POSSIBLE. LOWER RISK OF ISOLATED TORNADOES
ON NRN EXTENT OF BOW ECHOES. FOR LAKE WIND ADVISORY...SO FAR A
FEW REPORTS SHOW WIND GUSTS OF 25 TO 30 MPH IN SE GA. SUSTAINED
WINDS EXPECTED TO REACH 20 MPH DURING THE AFTERNOON. ONLY MINOR
CHANGES ANTICIPATED FOR THE ZONES.
&&
.AVIATION...IFR CONDS CONTINUE OVER THE AREA AND AGAIN IMPROVING
CONDS EXPECTED BY NOON WITH AT LEAST MVFR CIGS. LOW LEVEL WIND
SHEAR SHOULD BE DECREASING AS SFC WINDS CONTINUE TO INCREASE.
BASED ON RADAR TRENDS...MAY BE MOVING THE TIME WINDOW UP FOR
SHOWERS AND THUNDERSTORMS.
&&
.MARINE...NO SIGNIFICANT CHANGES EXPECTED. CURRENT OBS INDICATE
12-15 KT BUT ARE EXPECTED TO INCREASE TO SCA LEVELS AS COLD FRONT
TRANSLATES EWD.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
SUWANNEE-UNION.
RED FLAG WARNING FROM 1 PM TO 6 PM EST WEDNESDAY FOR ALACHUA-
BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 4 PM EST WEDNESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
SHASHY/WALKERHazardous weather outlook, Feb 26, 11:40 AM EST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EST TUE FEB 26 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-262330-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1140 AM EST TUE FEB 26 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...TORNADO WATCH NUMBER 80 IN EFFECT FOR THE AREA THROUGH 6 PM...
...LAKE WIND ADVISORY IN EFFECT TODAY...
A PRE-FRONTAL SQUALL LINE WILL MOVE THROUGH THE AREA THIS AFTERNOON
AND EVENING. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED WITH THE
THREAT OF ISOLATED TORNADOES...DAMAGING STRAIGHT LINE WINDS...
AND LARGE HAIL. BE ALERT TO CHANGING WEATHER CONDITIONS AND BE
PREPARED TO SEEK SHELTER IF HAZARDOUS WEATHER APPROACHES YOUR
LOCATION.
MARINE INTERESTS OPERATING IN THE COASTAL WATERS...BE AWARE OF THE
RISK OF HIGH WINDS AND ROUGH SEAS WITH THESE STORMS AND BE PREPARED
TO SEEK SAFE HARBOR.
STRONG SOUTHWEST WINDS WILL PRECEDE THE STRONG COLD FRONT...AND A
LAKE WIND ADVISORY IS IN EFFECT. WINDS GUSTING TO 30 TO 35 MPH
ARE EXPECTED THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
...WIDESPREAD FREEZE IS LIKELY THURSDAY MORNING...
COLD AND DRY AIR WILL FILTER OVER THE AREA WEDNESDAY FOLLOWING THE
FRONTAL PASSAGE. THERE WILL BE AN ELEVATED FIRE DANGER DUE TO BREEZY
WINDS AND LOW HUMIDITIES WEDNESDAY AND THURSDAY.
A WIDESPREAD FREEZE IS LIKELY THURSDAY MORNING AND POSSIBLY
FRIDAY MORNING AS WELL. THE COLDEST TEMPERATURES ARE EXPECTED
THURSDAY MORNING WITH MID 20S POSSIBLE OVER INLAND AREAS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY
EMERGENCY MANAGEMENT.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT/ARS
In the hours before
Special weather statement, Feb 26, 11:27 AM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1127 AM EST TUE FEB 26 2008
GAZ150-162>164-261730-
CHARLTON-CLINCH-ECHOLS-WARE-
1127 AM EST TUE FEB 26 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
CHARLTON...SOUTHEASTERN CLINCH...SOUTHERN WARE AND SOUTHEASTERN
ECHOLS COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1230
PM EST...
AT 1127 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF NEEDMORE...OR 12 MILES
NORTHEAST OF JASPER...MOVING NORTHEAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEEDMORE...FARGO...STEVEN
FOSTER STATE PARK...RACE POND...HOMELAND AND FOLKSTON THROUGH 1230 PM
EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF
FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
THE AREA REMAINS UNDER A TORNADO WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
SANDRIK
Special weather statement, Feb 26, 11:43 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1143 AM EST TUE FEB 26 2008
GAZ149-150-162-163-261730-
ATKINSON-CLINCH-ECHOLS-WARE-
1143 AM EST TUE FEB 26 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH...
ATKINSON...NORTHERN WARE AND ECHOLS COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 1230 PM EST...
AT 1140 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WEST OF THE ALERT AREA...CENTERED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF WILLACOOCHEE TO 36 MILES WEST OF
STATENVILLE...MOVING EAST AT 55 MPH. THE THUNDERSTORMS WILL MOVE
INTO THE AREA AFTER 12 NOON AND IF THEY INTENSIFY FURTHER...
WARNINGS MAY BE NEEDED. THE MAIN THREATS FROM THESE STORM ARE 50
TO 60 MPH WINDS AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING.
THE AREA REMAINS UNDER A TORNADO WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
WOLF
Local storm report, Feb 26, 12:22 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1222 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG PEARSON 31.30N 82.85W
02/26/2008 ATKINSON GA LAW ENFORCEMENT
TREES DOWN ON SUNNYSIDE CHURCH ROAD.
&&
JHESSSpecial weather statement, Feb 26, 12:37 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1237 PM EST TUE FEB 26 2008
FLZ024-GAZ165-166-261815-
COASTAL CAMDEN-INLAND CAMDEN-NASSAU-
1237 PM EST TUE FEB 26 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN
COUNTIES FOR STRONG WINDS VALID UNTIL 115 PM EST...
AT 1237 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF KINGS FERRY TO BRYCEVILLE...MOVING NORTHEAST AT 35 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HILLIARD...
BRYCEVILLE...RATLIFF...KINGS FERRY...CALLAHAN...TARBORO...WOODBINE...
COLESBURG...KINGSLAND AND YULEE THROUGH 115 PM EST. GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. IF
FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
THE AREA REMAINS UNDER A TORNADO WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
SANDRIK
Special weather statement, Feb 26, 12:50 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1250 PM EST TUE FEB 26 2008
GAZ132-149-261830-
ATKINSON-COFFEE-
1250 PM EST TUE FEB 26 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ATKINSON
AND COFFEE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 130 PM EST...
AT 1250 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 12 MILES
WEST OF AMBROSE TO 13 MILES WEST OF WILLACOOCHEE...MOVING EAST AT 50
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
AMBROSE...WILLACOOCHEE...BROXTON...DOUGLAS...WEST GREEN AND NICHOLLS
THROUGH 130 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
THE AREA REMAINS UNDER A TORNADO WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Event by event
32 thunderstorm wind, 3 hail, 2 tornado, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Suwannee
- When
- February 26, 12:55 PM EST
- Where
- Suwannee County, 3.89 mi NNE of Falmouth
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.400, -83.100
The Suwannee County Emergency Manager reports a tree across the road along County Road 249 near the Hamilton County line.
Thunderstorm Wind, Nassau
- When
- February 26, 1:00 PM EST
- Where
- Nassau County, Oneil
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.620, -81.520
Three trees down at residence along Old Nassauville Road.
Thunderstorm Wind, Alachua
- When
- February 26, 1:05 PM EST
- Where
- Alachua County, 1.2 mi W of Gainesville North
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.670, -82.340
There are widespread reports of trees and power lines down over the county along with small hail.
Lightning, Hamilton
- When
- February 26, 1:10 PM EST
- Where
- Hamilton County, 0.6 mi W of Jasper
- Injuries
- 0 direct, 1 indirect
- Reported by
- Emergency Manager
- Coordinates
- 30.520, -82.960
Emergency management reported one female county employee indirectly struck by lightning while on the phone. EMS treated and released her.
Hail, Duval
- When
- February 26, 1:10 PM EST
- Where
- Duval County, 0.91 mi NE of Center Park
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 30.290, -81.490
Hail, Hamilton
- When
- February 26, 1:25 PM EST
- Where
- Hamilton County, 1.38 mi ENE of Facil
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.380, -82.760
Dime sized hail was reported by Emergency Management.
Tornado, Alachua
- When
- February 26, 1:30 PM EST
- Where
- Alachua County, 0.69 mi N of Waldo
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 20 yd
- Reported by
- Emergency Manager
- Coordinates
- 29.790, -82.170
Fire Rescue/EMA squad reported witnessing a brief tornado touchdown near an accident scene which damaged several structures and the roof of a wahrehouse. The initial event time was corrected based on further report from Alachua County Emergency Management.
Thunderstorm Wind, Suwannee
- When
- February 26, 1:45 PM EST
- Where
- Suwannee County, 0.91 mi NW of Obrien
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.040, -82.940
Emergency Management reports trees down in O'Brien and power out at Branford Elem. School.
Thunderstorm Wind, Baker
- When
- February 26, 1:50 PM EST
- Where
- Baker County, 1.38 mi WSW of Taylor
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 30.420, -82.300
Several reports of trees down across the Osceola National Forest. Event time is estimated based on radar imagery.
Thunderstorm Wind, St. Johns
- When
- February 26, 1:59 PM EST
- Where
- St. Johns County, 2.49 mi WNW of Glimpse of Glory
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.930, -81.420
Power line down on Highway 208 (Picolata Road) and Cabbage Hammock Road.
Thunderstorm Wind, Nassau
- When
- February 26, 2:00 PM EST
- Where
- Nassau County, 3.01 mi SSE of Callahan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 30.530, -81.800
AW portion of metal out building, under construction, was blown over at 44205 mcKendree Drive.
Thunderstorm Wind, Nassau
- When
- February 26, 2:00 PM EST
- Where
- Nassau County, 1.38 mi S of Lessie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 30.700, -81.770
Several good sized trees were broken in half two miles east of Middle Road along Highway 108.
Thunderstorm Wind, St. Johns
- When
- February 26, 2:20 PM EST
- Where
- St. Johns County, 0.91 mi NE of St Augustine
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.890, -81.310
Fire Rescue dispatch reports a tree down on a house on South Nassau Street. Report time was adjusted based upon radar data as storms were well east of area at time report was recorded at 911 dispatch.
Thunderstorm Wind, Columbia
- When
- February 26, 2:20 PM EST
- Where
- Columbia County, 0.69 mi N of Mason
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.060, -82.600
Fourteen reports of power lines and/or trees down from Fort White to just north of Lake City.
Thunderstorm Wind, Columbia
- When
- February 26, 2:20 PM EST
- Where
- Columbia County, 0.91 mi NE of Watertown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.190, -82.590
A home was damaged by fallen tree at Klondike and U.S. 90 near Hopkins Motors.
Thunderstorm Wind, St. Johns
- When
- February 26, 2:28 PM EST
- Where
- St. Johns County, 0.91 mi NE of St Augustine
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.890, -81.310
Fire Rescue Dispatch Center reports power lines down at 52 Coquina Ave in Saint Augustine. Report time adjusted based on radar data as storms were well east of the area when event was recorded at the Dispatch Center.
Thunderstorm Wind, Bradford
- When
- February 26, 2:33 PM EST
- Where
- Bradford County, 2.39 mi SSE of Hampton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.840, -82.110
Public report of two trees down 2 miles southeast of the town of Hampton. Report time has been adjusted based upon radar data as no storms were near Hampton at time of public report.
Tornado, Baker
- When
- February 26, 2:37 PM EST
- Where
- Baker County, 2.39 mi SSW of Knabb
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 30 yd
- Reported by
- Trained Spotter
- Coordinates
- 30.240, -82.200
A report of roof damage to a home one half mile south of Interstate 10 on Bill Davis Road. A trampoline in the yard also damaged. Several trees on County Road 229 were damaged.
Thunderstorm Wind, Gilchrist
- When
- February 26, 3:00 PM EST
- Where
- Gilchrist County, 7.6 mi N of Williford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.890, -82.800
Trees and power lines down in northern part of the county near County Road 138 and State Road 47.
Thunderstorm Wind, Union
- When
- February 26, 3:02 PM EST
- Where
- Union County, 0.91 mi NW of Raiford
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.080, -82.240
Two trees uprooted on State Road 121 north of Raiford. Also there was debris in the road on State Road 238 near Raiford.
Hail, Duval
- When
- February 26, 3:06 PM EST
- Where
- Duval County, 1.51 mi SSE of Jacksonville
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.330, -81.660
Hail and strong winds reported in downtown Jacksonville. Additionally a wire is down across Timuquana Road on the Jacksonville Westside near the Cedar River bridge.
Thunderstorm Wind, Duval
- When
- February 26, 3:11 PM EST
- Where
- Duval County, 0.91 mi NW of Venetia
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 30.260, -81.710
Naval Air Station Jacksonville reported damage to street signs and trees associated with a wind gust measured at 58 miles an hour at 3:11 p.m EST. The report was relayed by Naval Air Station Jacksonville Weather Office.
Thunderstorm Wind, Duval
- When
- February 26, 3:11 PM EST
- Where
- Duval County, 1.83 mi SW of (Nip)nas Jacksonvill
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.200, -81.700
Report from Naval Air Station Jacksonville ASOS.
Thunderstorm Wind, Duval
- When
- February 26, 3:20 PM EST
- Where
- Duval County, 1.92 mi WNW of Bowden
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 30.280, -81.650
Large limbs down on road in the Bolles School area along San Jose Blvd.
Thunderstorm Wind, St. Johns
- When
- February 26, 3:21 PM EST
- Where
- St. Johns County, 2.76 mi ESE of Fruit Cove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.080, -81.590
WTEV Chief Meteorologist reports a tree and wire down at 1800 Navajo Place in St Johns County.
Thunderstorm Wind, Duval
- When
- February 26, 3:24 PM EST
- Where
- Duval County, 0.6 mi W of East Mandarin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.150, -81.640
Public report of a tree resting on a roof on Clair Burrows Road off San Jose road in Mandarin.
Thunderstorm Wind, Duval
- When
- February 26, 3:40 PM EST
- Where
- Duval County, 0.69 mi N of East Mandarin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.160, -81.630
WTEV Chief Meteorologist reports two trees down on a building at 2950 Halcyon Lane south of Interstate 295.
Thunderstorm Wind, Alachua
- When
- February 26, 4:09 PM EST
- Where
- Alachua County, 0.69 mi N of Micanopy
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.510, -82.280
Emergency Management reported trees down in Miccanopy with heavy rain and wind. Power crews are enroute to the area.
Thunderstorm Wind, Marion
- When
- February 26, 4:25 PM EST
- Where
- Marion County, Luddersville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 29.150, -82.450
A trained storm spotter also reported a funnel cloud in the same location.
Thunderstorm Wind, Putnam
- When
- February 26, 4:53 PM EST
- Where
- Putnam County, 1.2 mi E of Palatka Kay Arkin Ar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.650, -81.660
Emergency Management reports a tree down on a residence at 186 Florida Trail in Palatka.
Thunderstorm Wind, Marion
- When
- February 26, 4:55 PM EST
- Where
- Marion County, 0.69 mi N of Ocala
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.190, -82.130
Trees and power lines were reported down near Ocala and various points westward throughout Marion County.
Thunderstorm Wind, Putnam
- When
- February 26, 5:04 PM EST
- Where
- Putnam County, 1.2 mi E of Palatka Kay Arkin Ar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.650, -81.660
Putnam County Dispatch Center reports the second story of a building destroyed at 220 Bates Ave, Palatka. The report was received at Dispatch at 1729 EST and the event time was adjusted to 1704 EST based upon radar data.
Thunderstorm Wind, Marion
- When
- February 26, 5:15 PM EST
- Where
- Marion County, 3.18 mi NE of Belleview
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.100, -82.010
A large tree was reported down on a law enforcement officer's home.
Thunderstorm Wind, Flagler
- When
- February 26, 5:32 PM EST
- Where
- Flagler County, 0.6 mi W of Pine Lakes
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.530, -81.250
Emergency Management reports power lines down at 139 Westhampton Drive, Palm Coast.
Thunderstorm Wind, Flagler
- When
- February 26, 5:35 PM EST
- Where
- Flagler County, St Johns Park
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.420, -81.430
Power lines down on West County Road 90 near Daytona North. The time was adjusted based on radar data.
Thunderstorm Wind, Flagler
- When
- February 26, 5:50 PM EST
- Where
- Flagler County, 1.38 mi N of Palm Harbor
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.600, -81.220
Emergency Management reports power lines down on roadway. The time was adjusted based upon radar data.
Thunderstorm Wind, Flagler
- When
- February 26, 5:50 PM EST
- Where
- Flagler County, 0.92 mi SW of Hammock
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.610, -81.210
Emergency Management reports a tree down at 5415 North Oceanshore Blvd in Hammock. the time was adjusted based upon radar data.
Thunderstorm Wind, Flagler
- When
- February 26, 6:14 PM EST
- Where
- Flagler County, 1.51 mi SSE of Seminole Woods
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.420, -81.170
Emergency Management reports trees and power lines down with fire rescue on the scene.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, February 26, 20084 injured · $26 million · EF3 · 50 events
- Tornadoes and Hail in Alabama, February 26, 20081 death · $2.7 million · EF1 · 21 events
- Lake-Effect Snow and Winter Weather in Indiana, February 26 to 27, 20081 death · 3 events
- Hail and Damaging Winds in Georgia, February 26, 2008$1.1 million · 65 kt wind · 13 events
- Hail and Damaging Wind in Louisiana, February 26, 2008$500,000 · 1 in hail · 3 events
- Winter Storm in Pennsylvania, February 26 to 27, 2008$450,000 · 3 events
- Winter Storm in Vermont, February 26 to 27, 2008$155,000 · 16 events
- Heavy Snow in New York, February 26 to 27, 2008$80,000 · 8 events
- Hail and Damaging Winds in Alabama, February 26, 2008$54,000 · 55 kt wind · 5 events
- Heavy Snow in New Hampshire, February 26 to 27, 2008$60,000 · 2 events
- Dense Fog in California, February 26 to 29, 2008$50,000 · 3 events
- Winter Storm in New York, February 26 to 27, 2008$40,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72401, 72402, 72403, 72405, 72555, 72406, 72409, 72410, 73102, 72412, 73106, 73107, 72413, 73103, 73104, 72415, 72417, 72430, 72419, 72429, 72432, 72433, 72434, 72435, 72436, 72437, 72438, 72439, 72440, 72441, 72442, 72444, 72446, 72448, 72449, 72450, 72452, 72453.